Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

186 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Does excessive cardamom intake cause infetility in women?

Answered by
Dr.
Dr. Jonas Sundarakumar

Psychiatrist

Practicing since :2003

Answered : 2190 Questions

default
Posted on Thu, 7 Aug 2014 in Sexual Health
Question: Hi,
I am addicted to cardamom... I eat 20-25 cardamoms in a day.Does it leads to impotency? Is there any side effects on conceiving baby?
doctor
Answered by Dr. Jonas Sundarakumar 2 hours later
Brief Answer:
Need more details

Detailed Answer:
Hello and welcome to Healthcare Magic. Thanks for your query.

I understand that you are distressed about your habit of taking too much of cardamom.I would like to know some more details about your problem so that I can advise you better.

How long have you had this habit?

What sort of pleasurable experience do you get when you take the Cardamom?

Have you tried stopping or cutting down this habit? What makes it difficult for you to stop?

Are your menstrual periods regular?

Are you able to carry out your daily routines despite this habit?

Pleasr get back to me with these details and I shall advice you accordingly.

Regards,
Dr. Jonas Sundarakumar MBBS., DPM., MRCPsych.(U.K.)
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Jonas Sundarakumar 11 minutes later
It's been 6 months I have this addiction.I love the strong taste n fragrance of cardamom. Yes I tried cutting down this habit however after 2-3 days again I started taking it. My menstrual cycle is normal. I grt periods on time and I don't have any problem in carrying out my daily routine.
doctor
Answered by Dr. Jonas Sundarakumar 23 hours later
Brief Answer:
Can lead to many adverse health effects...

Detailed Answer:
Hello again and thanks for the clarifications.

From the details you have provided, it is clear that you are habituated to Cardamom and are taking it in excessive quantities. When taken in such large quantities and excessively this can definitely lead to adverse effects on health.

Some of the adverse effects of taking too much Cardamom are skin problems like dermatitis, gall stones, mouth ulcers, teeth erosion and sensitivity, low BP, liver problems, etc. It is unsafe to take it in large quantities during pregnancy as it can affect the mother and growing baby. Though there are no confirmed reports about excessive Cardamom causing impotency or problems in conceiving, still it is always better to avoid taking it excessively.

So, I would advise you to gradually cut down and stop this habit soon. If you are finding it difficult to do this, then you can seek professional help / counselling from a Psychiatrist in your place.

Regards,
Dr. Jonas Sundarakumar MBBS., DPM., MRCPsych.(U.K.)
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  

Recent questions on  Gall stones

doctor1 MD

hi i about a month ago tool a detox tablet. i ordered it online and immediatly went to the hospital with heart rcing and high blood pressure. docs told me it was an over dose. now theyve put me on this 40mg heart blocker tablet which made me feel like i couldnt breath. now i have to halve the tablet. i keep getting random heart rate attcks with this weird sensation in my chest and head. im starting to get lots of pain in my chest. all bloods nowmal. x-ray normal. ultrasound normal. (fcheckd for gall stones and my appendix what could still be triggering this? when i was little i was born with a murmur and hole in my heart but docs said back then it was fine no re tetsts.

doctor1 MD

I am 51 years old male. one year back one day I suffered at my work place a moment of giddiness with a little loss of memory like forgetting the day and it s date and computer password etc. After 15 minutes of taking an antacid it came to normal. After that through investigations I was diagnosed with gall stone and spondilytes. I took medicines but not of much help. Now I feel pain in the neck muscles and with a little giddiness. Is it really a mere spondilytes or any thing related to nerve or brain ?

doctor1 MD

I have had hairy like fibers in my stools lately and a lot of abdominal pain. I bloat out from the upper abodomen all the way down to lower abodomen. Last year I had my gall bladder removed and they thought it was that due to over 50 gall stones in gall bladder but still having pain. Can you tell me are the hairy stools and pain related.

doctor1 MD

Two days ago I had stomach pain (approaching severe) after eating fresh spinach sautéed with garlic in olive oil and butter and stopped eating for about 18 hours. Had a normal bowel movement. Felt better so yesterday started eating white toast,...

doctor1 MD

foamy stools, abdominal pain and intermittent diarrea without constipation. some pain in right upper and back along with pain in upper left abdominal areas. no jaundice all labs are normal as LFT's are concerned. could it be IBS or any gallbladder issues? i have a family history of gall stones and a grandfather with pancreatic cancer. i am 24 years old. otherwise great health. a little overweight. BMI is 32 i go to the gym 3-4 times a week, low testosterone but not low enough to be on androgel or replacement.

doctor1 MD

above hip pain traveling up to and across the shoulders?

doctor1 MD

I need an opinion... I just had a Cat Scan where they found 3 small hernias in my upper stomach + several small gall stones in my gall bladder .. I have no discomfort, pain or symptons whatsoever from any of these two issues, but the surgeon...